MAUDE Adverse Event Report: DEPUY SPINE INC AEGIS SELF-RETAIN SCREWDRVR; SCREWDRIVERS

DEPUY SPINE INC AEGIS SELF-RETAIN SCREWDRVR; SCREWDRIVERS
Model Number 287110180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number, the device history records review could not be completed as no product was received.Investigation summary: complaint summary: instrument had been delivered broken.Surgeon was able to complete the procedure with other instruments.No patient consequence mentioned.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed, and the complaint condition could not be confirmed as the picture does not show any evidence of a broken device, instead the tip of the device is twisted.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: lot number unknown so mre could not be performed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the instrument had been delivered broken.Surgeon was able to complete the procedure with other instruments.No patient consequence mentioned.This complaint involves one (1) device.This report is for (1) aegis self-retain screwdriver.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for self-retaining screw driver was conducted identifying that lot number mi78219 was released in a single batch.Batch1: lot qty of 24 units were released on (b)(6) 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: self-retaining screwdrvr (part 287110180, lot mi78219) was received at customer quality (cq).Upon visual inspection, the tip of the driver was warped and twisted.The received condition of the device is consistent as an end-of-life indicator for the device.No other issues were identified during the inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Investigation conclusion: after a visual inspection per guidance, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AEGIS SELF-RETAIN SCREWDRVR
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11710760
Report Number1526439-2021-00774
Device Sequence Number17130250
Product Code HXX
UDI-Device Identifier10705034218243
UDI-Public10705034218243
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287110180
Device Catalogue Number287110180
Device Lot NumberMI78219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1